• brenda's journey brenda's journey
    March 26, 2010
    Back pain after chemo
    brenda's journey brenda's journey
    March 26, 2010

    I just finished my first round of chemotherapy 2 days ago.  I am nauseated and fatigued, but my main problem is the severe back pain. Is this a normal side effect of chemo?  It is unbearable.

    Brenda

    READ MORE

FROM OUR EXPERTS

  • Phyllis Johnson
    Health Guide
    March 26, 2010
    Phyllis Johnson
    Health Guide
    March 26, 2010

    Some chemo drugs cause flu-like aches.  You shouldn't just suffer through this. Even if it is a normal side-effect of the drug you are taking, your doctor will have some suggestions for the best way to manage the pain.  Don't take an over-the-counter pain killer without consulting with the doctor because some don't mix with chemo.  Pain killers work best when taken before the pain gets unbearable, so with your next treatment you'll want to take whatever the doctor suggests early in the process to get ahead of the pain.  One of the chemo drugs I took caused aches and pains, but they usually lasted only two or three days.  I hope that turns out to be the case for you.

    • brenda's journey
      March 27, 2010
      brenda's journey
      March 27, 2010

      Phyllis, I went to see my primary care doctor today and she gave me some vicadin. Thank God. They do not beleive this is normal "flu like" aches or even chemo related so I will get a bone scan, just to be on the safe side.

      Feeling better now that the pain is under control.

      Thank you.

       

      READ MORE
    • Phyllis Johnson
      March 27, 2010
      Phyllis Johnson
      Health Guide
      March 27, 2010

      I'm glad the doctor was able to help with the pain and that they will be proactive with the bone scan to try to find out what is going on.

      READ MORE
    • Plugger
      April 22, 2010
      Plugger
      April 22, 2010

      It's such a relief to find someone with similar symptoms. I started TCH on Friday, today is Day 7. So far I've felt pretty good - not much nausea, a little tired, mostly just spacey/can't concentrate. I've even been walking 3 miles most days and it felt good. Until tonight - as soon as I went to bed I discovered I couldn't lie down becasue my back, chest and shoulders hurt so much. That really worried me because I hadn't seen that as any of the side effects. I was worried that either the Hercepton was ruining my heart already or the antibiotic from the port surgergy was giving me really bad indigestion - and none of the antacids were working. I finally called my doctor and she said it's a side effect of the chemo - and to take ibuprofen. It does seem to help a little.

      READ MORE
    • PJ Hamel
      April 23, 2010
      PJ Hamel
      Health Guide
      April 23, 2010

      Glad the ibuprofen has helped a little. You did the right thing, letting your doctor know about the pain. Now is not the time to keep a stiff upper lip - always report any side effects; they're often treatable, and no one wants you to suffer any more than you have to, that's for sure! Good luck - PJH

      READ MORE

FROM OUR COMMUNITY

  • miriam March 26, 2010
    miriam
    March 26, 2010



           Yes, it is a side effect of chemo (for me) but bearable.  When I feel pain while lying down, all i do is to change my position and let someone rub my back.  It is just normal, you can bear it.  God bless.


                                                                                                  miriam

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.